Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 17, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 6, 2001, 11:45 PM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2001, 11:45 PM CDT (04:45 UTC)
- Expired
- Jun 7, 2001, 1:15 AM CDT
- In force
- 90 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Lafourche Parish, LA, Terrebonne Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 070449 FFWNEW LAC057-109-070615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 PM CDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF THIBODAUX NORTHERN TERREBONNE PARISH IN SOUTHEAST LOUISIANA * UNTIL 115 AM CDT * AT 1145 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING ACROSS NORTHERN LAFOURCH PARISH TO THE WEST OF RACELAND AND ACROSS EXTREME NORTHERN TERREBONNE PARISH TO THE NORTH AND WEST OF HOUMA. SOME OF THE THUNDERSTORMS WERE PRODUCING RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR. LAW ENFORCEMENT OFFICIALS HAVE REPORTED THE FLOODING OF HOMES IN NORTHERN LAFOURCHE PARISH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABONDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. REPORT SEVERE WEATHER TO THE NEAREST PARISH LAW ENFORCEMENT AGENCY TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 9:15 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 6, 9:15 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 915 PM CDT WED JUN 6 2001 ...HEAVY RAINS CONTINUE... BANDS AND CLUSTERS OF SHOWERS AND THUNDERSTORMS CONTINUE IN THE FLOOD WATCH AREA. ERGO WILL CONTINUE THE WATCH. HOWEVER...WE WILL DROP THE SMALL CRAFT ADVISORY AS SURFACE WINDS HAVE DROPPED WELL BELOW SMALL CRAFT ADVISORY CRITERIA THIS EVENING. OTHERWISE...AFTERNOON PACKAGE IS ON TRACK FOR| NOW. .NEW...NONE. LA...FLOOD WATCH LAZ034>040-046>050-056>070. MS...FLOOD WATCH MSZ068>071-077-080. 18
In the hours before
Special weather statement, Jun 6, 11:30 PM CDT, 15 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 PM CDT WED JUN 6 2001 .SYNOPSIS...REMNANTS OF ALLISON WILL MOVE SLOWLY NORTH AND NORTHEAST ACROSS SOUTHEAST TEXAS TONIGHT. TO THE EAST OF ALLISON...DEEP TROPICAL MOISTURE WILL BRING HEAVY RAIN BANDS ACROSS MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT. .THUNDERSTORMS... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOP AND MOVE FROM THE NORTHWEST GULF OF MEXICO INTO SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. THE MAIN THREAT FROM THUNDERSTORMS WILL BE HEAVY RAIN. HOWEVER...A FEW STRONG STORMS COULD PRODUCE FREQUENT LIGHTNING AND WIND GUSTS TO 30 MILES PER HOUR. .HEAVY RAIN... INTERMITTENT PERIODS OF HEAVY RAIN WILL OCCUR ACROSS THE ENTIRE AREA. A FEW OF THE HEAVY RAIN BANDS WILL BECOME STATIONARY...CAUSING RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL BE COMMON THROUGH TONIGHT... MAINLY ACROSS EAST CENTRAL AND SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. .ACTIONS...IF YOU ARE IN THE FLOOD WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LlOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:15 AM CDT | Flash Flood Warning | LIX | Lafourche, Saint James, Saint John the Baptist, Terrebonne | 4 hr |
| Jun 7, 7:53 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 52 min |
| Jun 7, 10:10 AM CDT | Flash Flood Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne | 4 hr |
| Jun 7, 10:51 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 3 hr |
| Jun 7, 11:00 AM CDT | Tornado Warning | LIX | Saint John the Baptist | 15 min |
| Jun 7, 11:06 AM CDT | Tornado Warning | LIX | Tangipahoa | 24 min |
| Jun 7, 12:11 PM CDT | Tornado Warning | LIX | Saint Tammany | 34 min |
| Jun 7, 1:04 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 116 min |
| Jun 7, 1:35 PM CDT | Tornado Warning | LIX | East Baton Rouge | 25 min |
| Jun 7, 2:11 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 4 hr |
| Jun 7, 2:25 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 4 hr |
| Jun 7, 2:55 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Jun 7, 3:26 PM CDT | Flash Flood Warning | LIX | Orleans, Saint Bernard | 2 hr |
| Jun 7, 5:48 PM CDT | Tornado Warning | LIX | Saint Tammany | 27 min |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.